Many real phenomena may be modelled as random closed sets in ℝd, of different Hausdorff dimensions. The problem of the estimation of pointwise mean densities of absolutely continuous, and spatially inhomogeneous, random sets with Hausdorff dimension n < d; has been the subject of extended mathematical analysis by the authors. In particular, two different kinds of estimators have been recently proposed, the first one is based on the notion of Minkowski content, the second one is a kernel-type estimator generalizing the well-known kernel density estimator for random variables. The specific aim of the present paper is to validate the theoretical results on statistical properties of those estimators by numerical experiments. We provide a set of simulations which illustrates their valuable properties via typical examples of lower dimensional random sets.

Numerical experiments for the estimation of mean densities of random sets / F. Camerlenghi, V. Capasso, E. Villa. - In: IMAGE ANALYSIS & STEREOLOGY. - ISSN 1580-3139. - 33:2(2014), pp. 83-94. [10.5566/ias.v33.p83-94]

Numerical experiments for the estimation of mean densities of random sets

V. Capasso
Secondo
;
E. Villa
2014

Abstract

Many real phenomena may be modelled as random closed sets in ℝd, of different Hausdorff dimensions. The problem of the estimation of pointwise mean densities of absolutely continuous, and spatially inhomogeneous, random sets with Hausdorff dimension n < d; has been the subject of extended mathematical analysis by the authors. In particular, two different kinds of estimators have been recently proposed, the first one is based on the notion of Minkowski content, the second one is a kernel-type estimator generalizing the well-known kernel density estimator for random variables. The specific aim of the present paper is to validate the theoretical results on statistical properties of those estimators by numerical experiments. We provide a set of simulations which illustrates their valuable properties via typical examples of lower dimensional random sets.
Density estimator; Hausdorff dimension; Hausdorff measure; Kernel estimate; Minkowski content; Random closed set; Stochastic geometry
Settore MAT/06 - Probabilita' e Statistica Matematica
Article (author)
File in questo prodotto:
File Dimensione Formato  
versione ufficiale su rivista.pdf

accesso aperto

Tipologia: Publisher's version/PDF
Dimensione 316.88 kB
Formato Adobe PDF
316.88 kB Adobe PDF Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2434/251086
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 5
  • ???jsp.display-item.citation.isi??? 4
social impact